Aleve-D Sinus and Cold

Generic Name: Naproxen sodium, Pseudoephedrine HCl

  • What is this medication?

    Aleve-D Sinus and Cold contains a pain reliever/fever reducer and a nasal decongestant. It is intended to temporarily relieve sinus pressure, nasal and sinus congestion, headache, minor body aches and pains, and fever related to the cold, flu, or sinus problems.
  • Are there any warnings associated with Aleve-D Sinus and Cold?

    Naproxen sodium may cause a severe allergic reaction, especially in people allergic to aspirin. Symptoms may include hives, facial swelling, asthma, shock, skin reddening, rash, and/or blisters.

    If an allergic reaction occurs, stop using this product and seek medical help immediately.

    This product contains a nonsteroidal anti-inflammatory drug (NSAID), which may cause stomach bleeding. The chance is higher if you are age 60 or older; if you have had stomach ulcers or bleeding problems; if you take a blood thinning or steroid drug; if you take other drugs containing an NSAID (aspirin, ibuprofen, naproxen, or others); if you have 3 or more alcoholic drinks every day while using this product; or if you take more of this product than directed or take it for longer than directed.

    Do not use this product you have ever had an allergic reaction to any other pain reliever/fever reducer.

    Do not use this product right before or after heart surgery.

    Do not use this product if you are taking a prescription monoamine oxidase inhibitor (MAOI), or for 2 weeks after stopping the MAOI drug. MAOIs are sometimes used for treating Parkinson's disease, depression, and other emotional or psychiatric conditions.

    Stop using this product and talk to a doctor if you feel faint, vomit blood, or have bloody or black stools. These are signs of stomach bleeding.

    Stop using this product and talk to a doctor if you have a fever that gets worse or lasts more than 3 days, stomach pain or upset that gets worse or lasts, redness or swelling in the painful area, nasal congestion that lasts for more than 7 days, difficulty swallowing, new symptoms develop, or if the caplet feels stuck in your throat.

    Stop using this product and talk to a doctor if you develop heartburn or if you get nervous, dizzy, or sleepless.

    Do not take more of this product than directed.

    Long term continuous use of this product may increase the risk of a heart attack or stroke.

    It is especially important not to use naproxen sodium during the last 3 months of pregnancy unless definitely directed to do so by a doctor because it may cause problems in the unborn child or complications during delivery.

    Keep this product out of the reach of children. In the event of an overdose, get medical help or contact a poison control center immediately.

  • Should I talk to my doctor before taking Aleve-D Sinus and Cold?

    Talk to a doctor or pharmacist before using this product if you do not know whether a prescription drug you are taking contains an MAOI.

    Talk to a doctor before using this product if you have problems or serious side effects from taking pain relievers or fever reducers or the stomach bleeding warning applies to you.

    Talk to a doctor before using this product if you have stomach problems that last or come back, such as heartburn, upset stomach, or stomach pain.

    Talk to a doctor before using this product if you have ulcers, high blood pressure, bleeding problems, heart or kidney disease, thyroid disease, diabetes, trouble urinating due to an enlarged prostate gland, asthma, liver cirrhosis or have taken a diuretic.

    Talk to a doctor before using this product if you are 60 years of age or older.

    Talk to a doctor or pharmacist before using this product if you are under a doctor's care for any serious condition.

    Talk to a doctor or pharmacist before using this product if you are taking any other prescription or over-the-counter drug containing an NSAID; if you are taking a blood-thinning or steroid drug; if you are taking any other product containing naproxen or pseudoephedrine; if you are taking any other pain reliever/fever reducer or nasal decongestant; or if you are taking any other drug.

    Talk to a health professional before using this product if you are pregnant or breast-feeding.

  • What are the possible side effects of Aleve-D Sinus and Cold?

    Naproxen sodium may cause a severe allergic reaction, especially in people who are allergic to aspirin, with symptoms that may include hives, swelling of the face, asthma (wheezing), skin redness, rash, blisters, and shock.

    This medication may cause stomach bleeding, since it contains an NSAID. You are more likely to have this problem if you are age 60 or older; you take a blood-thinning or steroid drug; you have had stomach ulcers or bleeding problems; you use other drugs containing an NSAID, (aspirin, ibuprofen, naproxen, or others); you take more of the drug than directed or take it for longer than directed; or you consume 3 or more alcoholic drinks daily while using this product.

    Long term continuous use of this product may increase the risk of heart attack or stroke.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Aleve-D Sinus and Cold?

    Do not use this product you have ever had an allergic reaction to any other pain reliever/fever reducer.

    Do not use this product right before or after heart surgery.

    Do not use this product if you are taking a prescription monoamine oxidase inhibitor (MAOI), or for 2 weeks after stopping the MAOI drug.

    Do not take more than 2 caplets in 24 hours. Do not take this product for more than 7 days, unless directed by a doctor.

    Do not crush or chew the caplet.

  • What are possible food and drug interactions associated with Aleve-D Sinus and Cold?

    Drinking 3 or more alcoholic drinks every day while taking this product increases your risk of stomach bleeding.

    Taking other drugs containing an NSAID (aspirin, ibuprofen, naproxen, and others), or blood thinning or steroid drugs while taking this product increases your chance of stomach bleeding.

    If Aleve-D Sinus and Cold is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Aleve-D Sinus and Cold with any other medication.

  • What is the usual dosage of Aleve-D Sinus and Cold?

    Take this product with food or milk if stomach upset occurs. The smallest effective dose should be used. Do not take for longer than 7 days unless directed to do so by a doctor.

    Adults and children 12 years: Take 1 caplet every 12 hours. Do not take more than 2 caplets in 24 hours. Swallow the caplet whole. Do not crush or chew it. Drink a full glass of water with each dose.

    Children <12 years: Ask a doctor.

  • How should I store Aleve-D Sinus and Cold?

    Store at room temperature in a dry place.